MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the contrast mix used was 40 contrast/60 saline.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: contrast diluted 1:1 with heparinized normal saline.It is unknown if the ifu deviation directly caused or contributed to the reported event.Based on the information provided, a definitive cause for the reported difficulties could not be determined.Factors that may contribute to deflation problems include, but are not limited to, deflation technique, contrast concentration, contamination in the inflation lumen, damage to the guide wire and/or inflation lumen.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, procedural technique, anatomical conditions, insufficient support, guiding catheter size selection, or interactions with other devices.In this case, it is possible the balloon did not have adequate time to fully deflate once the stent was deployed and negative pressure was held prior to retraction and/or contrast concentration, causing the reported deflation problem.In addition, it is also possible the device may have interacted with the mildly calcified, mildly tortuous lesion during removal of the device, as resistance was noted, ultimately causing the reported difficult to remove; however, based on the information provided and without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and tortuous lesion in the ramus branch.After deploying a 2.5x15mm xience skypoint drug-eluting stent (des) it was noted that the balloon on the delivery catheter could not be fully deflated when negative pressure was applied for 30sec.Causing resistance during withdrawal attempts.Following multiple attempts to deflate the balloon with an indelfator, the balloon was ultimately fully deflated with another syringe and the procedure was completed.There were no adverse patient effects nor clinical delay.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22332254
Report Number2024168-2025-06514
Device Sequence Number12869233
Product Code NIQ
UDI-Device Identifier08717648233074
UDI-Public(01)08717648233074(17)271120(10)4112741
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-15
Device Catalogue Number1804250-15
Device Lot Number4112741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight96 KG